# SDR CA050609010

- Difficulty date: May 23, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Cessna 305A
- Aircraft time: 15,028 hours
- Engine: Cont O47011
- Propeller: Mcauly 1A200FM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: AEC654729
- Condition: Broken
- Location: Nr 1 Cylinder
- Component: Cylinder, Cont
- Component part number: 536727CN
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING FLIGHT, MOMENTARY DROP IN OIL PRESSURE WAS NOTED.  DURING NEXT OIL CHANGE, SIGNIFICANT AMOUNTS OF METAL AND CARBON WERE NOTED IN OIL SCREEN.  DUE TO HIGH LEVELS OF CARBON, IT WAS SUSPECTED THAT AN EXHAUST VALVE HAS FAILED.  NR 1 CYLINDER WAS SUSPECT.  WHEN THAT CYLINDER WAS REMOVED, MARKS WERE NOTED IN PISTON.  IT WAS OBVIOUS THAT SOMETHING WAS BEING BANGED AROUND INSIDE ENGINE.  A CLOSE LOOK INSIDE ENGINE REVEALED THAT NR 2 PISTON WAS MISSING HALF OF ITS PISTON SKIRT.  ENGINE WAS REMOVED FOR OVERHAUL. MANY OF BROKEN PIECES OF PISTON WERE LOCATED IN OIL SUMP.  MOST PIECES ARE TOO LARGE TO BE REMOVED FROM DRAIN HOLE.  PISTON ASSY WILL BE SENT  FOR FURTHER EVALUATION.
